MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH CITATION TMZF HA STEM #2 RIGHT; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

STRYKER ORTHOPAEDICS-MAHWAH CITATION TMZF HA STEM #2 RIGHT; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Catalog Number 6265-5112
Medical Device Problem Codes Corroded (1131); Degraded (1153); Material Erosion (1214); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Foreign Body Reaction (1868); Inflammation (1932); Injury (2348); Reaction (2414); Metal Related Pathology (4530)
Date of Event 09/07/2010
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The information in this report was provided by stryker orthopaedics legal affairs department.No additional information is available at this time due to the ongoing litigation.Should additional information become available, the evaluation summary will be submitted in a supplemental report.
 
Event or Problem Description
It was reported through the filing of a lawsuit that allegedly the patient was implanted with an lfit anatomic cocr v40 femoral head on her right hip on or about (b)(6) 2006 and was revised on (b)(6) 2010.It is further alleged that she suffered injuries as a result of implantation of the device at issue, excessive levels of chromium and cobalt in his blood.
 
Additional Manufacturer Narrative
Reported event: an event regarding altr, corrosion, wear involving a citation stem that was mated with v40 cocr lfit head was reported.The event was not confirmed.Method & results: -product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.-clinician review: a review with a clinical consultant indicated "this product inquiry concerns a 56-year-old female who underwent a right total hip arthroplasty on or about (b)(6) 2006, with a cobalt chrome lfit v40 femoral head and a citation tmzf ha femoral stem.I can confirm that this event happened since i was able to review the operation report.The patient then underwent revision surgery of the right total hip replacement on (b)(6) 2010, where it was found that the acetabular component was loose and there was no evidence of infection or any corrosion or trunnionosis or altr.The diagnosis was aseptic loosening.I can confirm this since i was able to review the revision operation report from 2010.I can also confirm that the patient underwent another revision surgery of the right hip on (b)(6) 2017, for periprosthetic joint infection.Again, there was no evidence of any corrosion, trunnionosis or altr.The root cause of aseptic loosening of an acetabular component cannot be determined with certainty.Contributing factors can include surgical technique, in the way that the acetabular bed is prepared and the manner in which the acetabular cup is secured.If fixation is not optimal, fibrous ingrowth can occur and the cup can loosen at some point in the future.The root causes of late periprosthetic joint infection are multifactorial.Patient factors such as the patient's general medical condition, whether or not the patient is immunocompromised, can contribute.The possibility of a remote infection seeding the implant can be considered as well.If the patient is immunocompromised and not given prophylactic antibiotics for dental work, etc.Infection can occur." -product history review: review of the product history records indicate devices were manufactured and accepted into final stock on with no reported relevant discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusions: this product inquiry concerns a 56-year-old female who underwent a right total hip arthroplasty on or about (b)(6) 2006, with a cobalt chrome lfit v40 femoral head and a citation tmzf ha femoral stem.I can confirm that this event happened since i was able to review the operation report.The patient then underwent revision surgery of the right total hip replacement on (b)(6) 2010, where it was found that the acetabular component was loose and there was no evidence of infection or any corrosion or trunnionosis or altr.The diagnosis was aseptic loosening.I can confirm this since i was able to review the revision operation report from 2010.I can also confirm that the patient underwent another revision surgery of the right hip on (b)(6), 2017, for periprosthetic joint infection.Again, there was no evidence of any corrosion, trunnionosis or altr.The root cause of aseptic loosening of an acetabular component cannot be determined with certainty.Contributing factors can include surgical technique, in the way that the acetabular bed is prepared and the manner in which the acetabular cup is secured.If fixation is not optimal, fibrous ingrowth can occur and the cup can loosen at some point in the future.The root causes of late periprosthetic joint infection are multifactorial.Patient factors such as the patient's general medical condition, whether or not the patient is immunocompromised, can contribute.The possibility of a remote infection seeding the implant can be considered as well.If the patient is immunocompromised and not given prophylactic antibiotics for dental work, etc.Infection can occur.The reported stem was mated with a lfit v40 cocr head.The cocr head has been identified to be within scope of nc and capa.No further investigation for this event is possible at this time.If additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description

Brand Name
CITATION TMZF HA STEM #2 RIGHT
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-CORK
ida industrial estate
carrigtwohill NA
EI   NA
Manufacturer Contact
juana hiciano
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key7886105
Report Number0002249697-2018-02917
Device Sequence Number13908187
Product Code LPH
UDI-Device Identifier07613153074359
UDI-Public07613153074359
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K993768
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2006
Device Explanted Year2010
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/20/2024
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2009
Device Catalogue Number6265-5112
Device Lot Number8939902
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/23/2018
Supplement Date Received by Manufacturer07/25/2024
Initial Report FDA Received Date09/18/2018
Supplement Report FDA Received Date08/21/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/28/2004
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age60 YR
Patient SexFemale